FIREFIGHTERS remain at the scene of a large wildfire at Ben Bhraggie for a second day as residents are advised to keep windows and doors shut.
More than 50 firefighters, six fire engines and specialist resources remain in attendance near Golspie as they work to extinguish the flames.
Reassurance visits have also been carried out to nearby homes, and firefighters are working to protect the community and property from harm.
The alarm was first raised at 12.04am on Saturday, July 7.
Group Manager Billy McLintock was the officer in charge of the incident overnight.
He said: “This remains a complex and challenging incident for crews on the ground and it is likely that we will remain on the scene for some time.
“Crews and partners worked throughout the night on Ben Bhraggie, and during this time our crews and Operations Control have been in regular contact with nearby residents.
“We would advise nearby residents to keep windows and doors closed due to smoke, and contact us should they have any concerns.
“While no property has been significantly affected by the fire, crews will continue to monitor the flames and act to protect homes and properties.
“I would once again like to thank the wider community for their ongoing support, the hard work of our partners, and the crews on the ground for their tireless efforts.”
Elisabeth Smart is a Consultant in Public Health for NHS Highland.
She said: “The public being are advised to obey all instructions from essential services, to continue to keep away from the area and site and to check SFRS’ website for updates.
“The public should keep their windows and doors closed and if there is visible smoke they should remain indoors except for essential travel.
“Anyone exposed to the smoke who develops irritation to the air passages, skin, eyes or respiratory symptoms (coughing, wheezing and breathlessness) or any other unusual symptoms should contact NHS 24 on 111 in the first instance.
“Individuals with heart or lung diseases such as asthma should ensure they have access to their medication especially inhalers and seek medical advice if their symptoms worsen.”